MAUDE Adverse Event Report: EPOCAL INC. EPOC BLOOD ANALYSIS SYSTEM; EPOC READER

EPOCAL INC. EPOC BLOOD ANALYSIS SYSTEM; EPOC READER
Catalog Number 10736398
Medical Device Problem Codes High Test Results (2457); Imprecise or Erratic Results (4059)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/06/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Siemens has requested more information and instrument files for further investigation.Investigation will commence once information has been received.The customer has not alleged that the discrepant result caused or contributed to the patient death.However, siemens is filing this report in an abundance of caution due to the passing of the patient.The cause of this event is unknown.
 
Event or Problem Description
The customer reported that they received a discrepant high hco3 result of 12.8 on a since deceased patient that did not match clinical picture of the patient.The customer does not know if the patient was treated on the discrepant result.Repeated testing of a new sample gave a result of -17.3.The customer has not provided what their expected result was for this patient.
 
Additional Manufacturer Narrative
Investigation was completed.The information provided by the customer was reviewed.Raw data files were not provided by the customer for further analysis, however a review of the card lot performance was conducted.Review of in-house data for the card lot under investigation is unable to confirm the customer¿s observed issue.Review of internal records do not identify any other production issues, deviations, or other escalations that would cause the customer¿s reported issue.No systemic pattern associated with a specific cause was observed.The cause of the customer¿s issue remains indeterminate.No systemic product problem identified.
 
Event or Problem Description
Update august 2025: the customer reported discrepant high and low hco3 (calculated from ph and pco2) on a since deceased patient that did not match clinical picture of the patient.The expected values corresponded with the reference ranges.The patient came in for pulseless electrical activity arrest.There are no allegations of unnecessary treatment or procedures being performed, no delayed necessary treatments, and no harm being caused related to the device.

Brand Name
EPOC BLOOD ANALYSIS SYSTEM
Common Device Name
EPOC READER
Manufacturer (Section D)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA  K1G 3P5
Manufacturer (Section G)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA   K1G 3P5
Manufacturer Contact
felix akinrinola
333 coney street
walpole, MA 02032
MDR Report Key22544188
Report Number3002637618-2025-00055
Device Sequence Number20583087
Product Code CHL
UDI-Device Identifier00809708016685
UDI-Public(01)00809708016685
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K200107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number10736398
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age55 YR
Patient SexUnknown